Ohio, 2004

Hail in Ohio, May 24, 2004

May 24, 2004 · NWS CLE · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at May 24, 1:50 AM EST, 1 hour 19 minutes earlier.

Area forecast discussion, May 24, 1:50 AM EST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
250 AM EDT MON MAY 24 2004

.DISCUSSION...
SHRA/TSRA CONTG TO MOV ACRS ERN 2/3 OF FA ERLY THIS MORNING.
INTENSITY OF STORMS CONTS TO DCRS AND EXPCT THAT SVR THUNDERSTORM
WATCH WL BE DROPPED WELL BEFORE 10Z.  CDFNT NOW INTO WRN IN AND
EXPCTD TO REACH WRN END OF FA BY 12Z AND NW PA BY ERLY AFT.  SFC LO
SHOULD CONT TO MOVG NE DURG DAY AS WELL.  LOT/S OF SC ON BACKSIDE OF
THIS LOW AND AM HOPING THAT THE BRUNT OF THIS CLOUDINESS PASSES TO
THE N DURG THE DAY.  THIS SEEMS REASONABLE AS ALL MODEL SHOWG
CONSIDERABLE DRYG THIS AM..ESP IN SRN AREAS.  SO..WL TRY FOR P/C
MOST OF AREA BY MIDDAY.  WL GO WITH A DRY FCST ONLY IN FAR WRN ZNS
TDA WITH CHC WORDG ERLY ALG AND W OF I-71.  SCT WORDG FURTHER E
WHERE COVERAGE WL BE THE GREATEST AND FNT SLOWEST TO ARRIVE.  WL
BRING FLOOD WATCH DOWN AS WIDESPREAD PRECIP SHOULD BE PRETTY MUCH
OVR NXT HR OR SO.

SUM MODEL DIFFS POP UP AFT 30 HRS WITH ETA MUCH QUICKER LIFTING SFC
LO NE OUT OF THE PLNS AND INTO LKS RGN.  THESE DIFFS SHOULDN/T MAKE
MUCH DIFF TO FCST AS ONLY CALLG FOR CHC POPS BEGINNING LT TGNT WRN
ZNS AND ALL AREAS ON TUE.

NEW GUID TEMPS A LTTL COOLER THAN PREVIOUS RUNS AND THIS SEEM
REASONABLE.  MANY AREAS WL FALL TO NR A SEASONABLE 50 DEGS TGNT.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
&&

KUBINA
Hazardous weather outlook, May 23, 4:50 AM EST, 22 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
550 AM EDT SUN MAY 23 2004

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-231144-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
550 AM EDT SUN MAY 23 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY

STORM PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT RISK
FOR SEVERE THUNDERSTORMS ACROSS NORTHERN OHIO AND NORTHWESTERN
PENNSYLVANIA TODAY AND TONIGHT.  IN ADDITION...LOCALLY HEAVY RAINFALL
IS POSSIBLE.  WITH THE GROUND ALREADY SATURATED FROM RECENT
RAINS...ANY ADDITIONAL RAINFALL COULD LEAD TO SIGNIFICANT
FLOODING...ESPECIALLY IN NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

The radar

The Cleveland radar (KCLE), 40 km away, was scanning. The volume nearest the first event began at 08:10 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Summit

When
May 24, 3:09 AM EST
Where
Summit County, Hudson
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.250, -81.433

Penny size hail was observed.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5400048.